Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 70, NWS Tulsa, OK

April 5, 2005McIntosh County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 2005, 3:50 PM CDT for McIntosh County, Oklahoma. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2005, 3:50 PM CDT (20:50 UTC)
Expired
Apr 5, 2005, 5:00 PM CDT
In force
70 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 2:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 052050
SVRTSA
OKC091-052200-
/O.NEW.KTSA.SV.W.0070.050405T2050Z-050405T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT TUE APR 5 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 500 PM CDT

* AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED 23 MILES WEST OF
  STIDHAM...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STIDHAM AND
  CHECOTAH.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3533 9600 3515 9598 3550 9543 3556 9572

$$
2 follow-up statements
000 
WWUS54 KTSA 052114
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT TUE APR 5 2005

OKC091-052200-
/O.CON.KTSA.SV.W.0070.000000T0000Z-050405T2200Z/
MCINTOSH OK-
414 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR
MCINTOSH COUNTY...

AT 411 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF
PIERCE...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PIERCE...
HITCHITA AND COUNCIL HILL.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3541 9592 3537 9573 3557 9554 3557 9581

$$
000 
WWUS54 KTSA 052134
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT TUE APR 5 2005

OKC091-052200-
/O.CON.KTSA.SV.W.0070.000000T0000Z-050405T2200Z/
MCINTOSH OK-
434 PM CDT TUE APR 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR
MCINTOSH COUNTY...

AT 433 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF VERNON...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RAIFORD...
VIVIAN...EUFAULA...STIDHAM...COUNCIL HILL...RENTIESVILLE...
HITCHITA...PIERCE...ONAPA AND CHECOTAH.

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

LAT...LON 3518 9598 3530 9538 3555 9533 3557 9581

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:38 PM CDT, 12 minutes earlier.

Area forecast discussion, Apr 5, 3:38 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT TUE APR 5 2005

.MESOSCALE DISCUSSION...
AT 3PM THE DRYLINE EXTENDED FROM WESTERN OSAGE COUNTY SOUTH TO THE
RED RIVER.

BACKED MID-LEVEL WINDS ARE PROMOTING CELL-TO-CELL INTERACTIONS SO A
LINE HAS QUICKLY EVOLVED...WITH EMBEDDED SUPERCELLS.  WE CONTINUE TO
NOTE AREAS OF BOTH POSITIVE AND NEGATIVE STORM-RELATIVE HELICITY
AHEAD OF THE STORMS AND WE HAVE SEEN SEVERAL SMALL ANTICYCLONIC AND
CYCLONIC MESOCYCLONES.  SPOTTERS SHOULD NOTE THAT STORM STRUCTURES
WILL VARY MARKEDLY BETWEEN THE CYCLONIC AND ANTICYCLONIC UPDRAFTS
AND THEY NEED TO POSITION ACCORDINGLY.  SLIGHTLY LESS BACKED
MID-LEVEL FLOW IN FAR SOUTHEAST OKLAHOMA CONTINUES TO OFFER AN
OPPORTUNITY FOR SOMEWHAT MORE PROLONGED DISCRETE SUPECELLS AND IN
TURN HIGHER TORNADO THREAT.

WE ALSO CONTINUE TO MONITOR FOR THE POSSIBILITY OF AN ELEVATED STORM
OR TWO DEVELOPING FURTHER EAST IN THE DEEPER MOISTURE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR
THE AREA FROM INTERSTATE 40 NORTH TO THE KANSAS BORDER.
TORNADO WATCH UNTIL 9 PM FOR THE AREA SOUTH OF INTERSTATE 40.

AR...TORNADO WATCH SEBASTIAN COUNTY UNTIL 9 PM.
SEVERE THUNDERSTORM WATCH FOR THE REMAINDER OF NORTHWEST ARKANSAS
UNTIL 9 PM.
&&
Hazardous weather outlook, Apr 5, 3:30 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT TUE APR 5 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
330 PM CDT TUE APR 5 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.

...SEVERE THUNDERSTORM WATCH FOR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS UNTIL 9 PM...
...TORNADO WATCH FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
UNTIL 9 PM...

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
        AREA....SOUTHEAST OKLAHOMA
        ONSET....AFTER 300 PM.
        AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 300 PM.
	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
        NORTHWEST ARKANSAS.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREAD INDEX=60.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.
        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
THUNDERSTORMS HAVE ERUPTED THIS AFTERNOON ALONG AND AHEAD OF A
DRYLINE MOVING FROM CENTRAL OKLAHOMA INTO EASTERN OKLAHOMA.  THE
THUNDERSTORMS WERE QUICKLY FORMING INTO A SQUALL LINE THAT WILL
TRACK EASTWARD ACROSS THE AREA THROUGH THE EVENING WITH THE THREAT
FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST
TORNADO THREAT WILL BE ACROSS FAR SOUTHEAST OKLAHOMA THROUGH EARLY
EVENING WHERE INSTABILITY AND LOW LEVEL MOISTURE WILL BE MAXIMIZED.

THE MAIN LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA BY
AROUND MIDNIGHT. ADDITIONAL STRONG TO SEVERE STORMS HOWEVER MAY
DEVELOP ACROSS NORTHEAST OKLAHOMA OVERNIGHT...AS MID LEVEL LAPSE
RATES INCREASE...AS THE UPPER LOW APPROACHES. ANY STORMS THAT
DEVELOP AFTER MIDNIGHT COULD LIKELY PRODUCE LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING AND
POSSIBLY INTO THE NIGHTTIME HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL LIKELY PRODUCE
SCATTERED STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY WITH THE
THREAT FOR LARGE HAIL. THE NEXT CHANCE OF THUNDERSTORMS WILL BE
NEXT WEEKEND AS THE NEXT MAJOR WEATHER SYSTEM MOVES TOWARDS THE
AREA. AT THIS TIME IT APPEARS SEVERE WEATHER WILL BE POSSIBLE
WITH THIS SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 5, 2:36 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT TUE APR 5 2005

ARZ029-OKZ049-053-073>076-060200-
SEBASTIAN AR-CHOCTAW OK-HASKELL OK-LATIMER OK-
LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 125 IN
EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY

IN WEST CENTRAL ARKANSAS

SEBASTIAN

IN OKLAHOMA THIS WATCH INCLUDES 6 COUNTIES

IN SOUTHEAST OKLAHOMA

CHOCTAW               HASKELL               LATIMER
LE FLORE              PITTSBURG             PUSHMATAHA

THIS INCLUDES THE CITIES OF...HUGO...STIGLER...FORT SMITH...
MCALESTER...ANTLERS...CLAYTON...POTEAU AND WILBURTON

ARZ001>002-010>011-019>020-OKZ054>072-060200-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-
MADISON AR-WASHINGTON AR-ADAIR OK-CHEROKEE OK-CRAIG OK-
CREEK OK-DELAWARE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-
NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-
PAWNEE OK-ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
124 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA...

IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES

IN NORTHWEST ARKANSAS

BENTON                CARROLL               CRAWFORD
MADISON               WASHINGTON

IN WEST CENTRAL ARKANSAS

FRANKLIN

IN OKLAHOMA THIS WATCH INCLUDES 19 COUNTIES

IN EAST CENTRAL OKLAHOMA

CHEROKEE              MUSKOGEE              OKFUSKEE
SEQUOYAH

IN NORTHEAST OKLAHOMA

ADAIR                 CRAIG                 CREEK
DELAWARE              MAYES                 NOWATA
OKMULGEE              OSAGE                 OTTAWA
PAWNEE                ROGERS                TULSA
WAGONER               WASHINGTON

IN SOUTHEAST OKLAHOMA

MCINTOSH

THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CHECOTAH...
EUFAULA...CLAREMORE...CATOOSA...SALLISAW...OZARK...CHARLESTON...
JAY...PAWHUSKA...TAHLEQUAH...BARTLESVILLE...NOWATA...OKEMAH...
CHOUTEAU...MUSKOGEE...STILWELL...MARIETTA...WESTVILLE...
BERRYVILLE...EUREKA SPRINGS...TULSA...WAGONER...COWETA...
VAN BUREN...FAYETTEVILLE...SPRINGDALE...OKMULGEE...HENRYETTA...
PAWNEE...MIAMI...HUNTSVILLE...VINITA AND SAPULPA
Local storm report, Apr 5, 3:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             5 S BRISTOW             35.76N 96.39W
04/05/2005  0.75 INCH        CREEK              OK   PUBLIC

0328 PM     HAIL             10 S SLICK              35.63N 96.27W
04/05/2005  0.75 INCH        OKFUSKEE           OK   PUBLIC

0320 PM     HAIL             10 W PAWHUSKA           36.67N 96.52W
04/05/2005  0.75 INCH        OSAGE              OK   STORM CHASER

0311 PM     HAIL             2 E SHIDLER             36.78N 96.62W
04/05/2005  0.75 INCH        OSAGE              OK   PUBLIC

&&

SFP
Local storm report, Apr 5, 3:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT TUE APR 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             10 W SAND SPRINGS       36.14N 96.29W
04/05/2005  0.75 INCH        TULSA              OK   PUBLIC

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:50 PM CDTSevere Thunderstorm WarningTSACreek55 min
Apr 5, 2:51 PM CDTSevere Thunderstorm WarningTSAOkfuskee54 min
Apr 5, 2:58 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Apr 5, 3:04 PM CDTSevere Thunderstorm WarningTSATulsa56 min
Apr 5, 3:16 PM CDTSevere Thunderstorm WarningTSAOkmulgee59 min
Apr 5, 3:43 PM CDTSevere Thunderstorm WarningTSACreek47 min
Apr 5, 3:43 PM CDTSevere Thunderstorm WarningTSAOkfuskee47 min
Apr 5, 3:53 PM CDTSevere Thunderstorm WarningTSAOsage67 min
Apr 5, 3:56 PM CDTSevere Thunderstorm WarningTSATulsa64 min
Apr 5, 4:06 PM CDTSevere Thunderstorm WarningTSAWashington54 min
Apr 5, 4:11 PM CDTSevere Thunderstorm WarningTSAOkmulgee64 min
Apr 5, 4:14 PM CDTSevere Thunderstorm WarningTSAPittsburg91 min
Apr 5, 4:21 PM CDTSevere Thunderstorm WarningTSAMuskogee69 min
Apr 5, 4:22 PM CDTTornado WarningTSAWashington38 min
Apr 5, 4:30 PM CDTSevere Thunderstorm WarningTSANowata90 min
Apr 5, 4:31 PM CDTSevere Thunderstorm WarningTSARogers89 min
Apr 5, 4:45 PM CDTSevere Thunderstorm WarningTSAWagoner91 min
Apr 5, 4:56 PM CDTSevere Thunderstorm WarningTSATulsa, Washington64 min
Apr 5, 4:58 PM CDTSevere Thunderstorm WarningTSAMcIntosh47 min
Apr 5, 5:21 PM CDTSevere Thunderstorm WarningTSALatimer84 min
Apr 5, 5:27 PM CDTSevere Thunderstorm WarningTSAMuskogee48 min
Apr 5, 5:28 PM CDTSevere Thunderstorm WarningTSAMayes92 min
Apr 5, 5:33 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha117 min
Apr 5, 5:40 PM CDTSevere Thunderstorm WarningTSAHaskell65 min
Apr 5, 5:44 PM CDTSevere Thunderstorm WarningTSAPittsburg61 min
Apr 5, 5:47 PM CDTSevere Thunderstorm WarningTSACherokee88 min
Apr 5, 5:52 PM CDTSevere Thunderstorm WarningTSACraig, Nowata83 min
Apr 5, 6:05 PM CDTTornado WarningTSAPushmataha55 min
Apr 5, 6:10 PM CDTTornado WarningTSAHaskell50 min
Apr 5, 6:22 PM CDTSevere Thunderstorm WarningTSADelaware83 min
Apr 5, 6:27 PM CDTTornado WarningTSAChoctaw66 min
Apr 5, 6:43 PM CDTSevere Thunderstorm WarningTSALatimer47 min
Apr 5, 6:48 PM CDTTornado WarningTSASequoyah57 min
Apr 5, 6:51 PM CDTTornado WarningTSALatimer, LeFlore54 min
Apr 5, 6:57 PM CDTTornado WarningTSAPushmataha48 min
Apr 5, 6:57 PM CDTTornado WarningTSAHaskell48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.